Did you know Opana is a surprisingly dangerous drug? Parents are often shocked when their teen or a friend of their teen experiences an Opana overdose. This little-known painkiller is deadly even in small doses. It can cause overdose when used in large amounts, mixed with alcohol and other drugs. Unaware of the deadly chemical changes that occur in the body, many teens experiment with them with devastating results.
Without a doubt, talking to your kids about the dangers of Opana can help. If your child is already using Opana, it may be time to take action and intervene before they inadvertently overdose on the drug. Hence, the time to take action is now.
At Newport Academy, we can help. We have a comprehensive detox and substance use disorder program.
Indeed, we offer both inpatient and outpatient Opana rehab options. Thus, our clinical team has extensive experience helping teens overcome both Opana abuse and Opana addiction challenges. We have helped teens recover from an Opana overdose and regain their balance. To learn more about our treatment approach, please contact us today. Indeed, our goal is to help get your teen back on the right path to health and happiness.
What Does an Opana Overdose Look Like?
If you suspect that your teen has overdosed on Opana or any other prescription narcotic painkiller, call 911 immediately. Overdose is deadly if untreated. Do not wait to make the call. Be prepared to tell the emergency dispatcher what drug your teen has likely taken. They need dose, age and other descriptive information. This includes co-occurring diagnoses and other medications he/she may be taking.
Some signs of an Opana overdose include:
- Fainting or passing out. Your teen may be unresponsive to shaking and her name.
- Shallow breathing and slowed pulse. Check their vital signs if your teen is unresponsive.
- Cold and clammy skin.
- Pinpoint pupils, drowsiness and confusion. If your teen is conscious, he/she may still be unable to respond to your questions and may not seem to know where he/she is or what is going on.
Again, if you suspect that your teen has overdosed on Opana, call 911 right away.
What Are the Risks of Opana Overdose?
If your teen receives immediate treatment for low-dose Opana overdose, there is hope.
He/she can recover completely from the experience as long as she is treated in time. If untreated, the results of an Opana overdose can be devastating. Brain damage caused by seizures and/or a lack of oxygen to the brain can occur. Respiratory depression, coma, and even death are potential outcomes. The risk of Opana overdose is that your child will not survive to be able to learn from his or her mistake.
Is My Teen at Risk?
If your teen is using Opana in amounts or in ways not prescribed by a doctor, then he or she is at risk for Opana overdose. Even one-time use of the drug can end in an overdose. But regular abuse means that that risk is ongoing. If you suspect that your child is abusing Opana, seek help at a teen Opana rehab.
Fight Opana at Newport Academy
Newport Academy offers a comprehensive, gender-specific teen rehab for adolescents struggling. We treat addiction to alcohol and other drugs, including narcotic painkillers like Opana. Call us today to find out how we can help your child avoid an Opana overdose.